Question by  loslosbaby (33)

What will an overdose of Prednisone do?


Answer by  cindy (1484)

Prednisone is excess can cause a syndrome known as Cushing's syndrome. There are many different symptoms that are part of this condition including high blood pressure and high blood sugar. In addition, too much prednisone also has profound effects on mood possibly causing a person to experience mania or psychosis.

posted by Anonymous
does anyone know if the mania would be permanent?  add a comment

Answer by  shastie (1601)

It's rare to overdose on prednisone, you'd have to take a lot more than you are supposed to for this to happen. You could get a rash and some itching.


Answer by  rosieposey78 (1304)

Overdose symptoms are most likely will occur with high long term use rather than one dose. These symptoms can include: itchy or burning feeling in the skin, deafness, convulsions, depression, dry skin, sleepiness, weakness, swelling of the lower extremities, high blood pressure, worsening of other known medical conditions, and cessation of menstrual cycle.


Answer by  Mrscmrn (1449)

A one time overdose of prednisone may not have any effect but one should seek out medical attention for other factors could be involved. Long term overdosing of prednisone can produce thin skin, easy bruising, change in fat distribution and susceptibility to infection.


Answer by  Darry (3853)

A one time overdose will probably not cause life-threatening or life-altering problems but long-term overdosing can lead to a variety of issues. You may experience changes in the location of body fat, easier bruising, acne or increased facial hair, impotence or menstrual problems.


Answer by  MattK (1713)

Unless you have taken a dosage that is at least 100x the normal dosage and have done so for many days (3 or more) in a row, there is little cause for worry. You may have a sudden increase in water weight, but this is unlikely and would pass. If you have been doing this for a while, seek help.


Answer by  carcapco (0)

Not a concern over a few days. Was to take 4 10mg pills a day and mistakenly took quadruple the dosage for 2 days. Key is call Dr. and let them calculate new dosage as you as you cannot go from 160mg to 40 in one day.


Answer by  Anonymous

l gave my mother 6 prednistone as prescibed but my father gave her an extra 2 a few hours llater should this effect her in any way.


Answer by  Anonymous

I took 2 in the morning and two night (4) instead two (2) per day prescribed only one time. Is there any severe side effects?


Answer by  cathiviv (0)

I was supposed to take 4 prednisone during the day, one each w meal, I made a mistake, took 4 at this bad? should I call dr?feel fine, took 2 1/2 hrs ago

You have 50 words left!